Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Are Muscle Aches In Legs A Symptom Of Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Test Positive Aware Network

Trizivir

...Trizivir should only be used if other options are not possible due to toxicities or drug interactions associated with other HIV regimens. The zidovudine/AZT in Trizivir is associated with lipoatrophy (fat loss from the arms, legs, face, and/or buttocks -- sometimes called "AZT butt"). The lipoatrophy could be irreversible or take a long time to rebuild. The HLA test should never be used to diagnose HSR. Do not use a skin patch test to confirm...
Ask the Experts

Muscle aches and high Triglycride

First off I see a doctor in the VA because it's my only option and don't feel really confident in the things he does or doesn't say. I have also had issues with weight loss by 15% in the past and is about a stable decline of 1% couple of months. ...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...mitochondrial toxicity from NRTIs which could effect muscle recovery from exercise. In many cases however no clear cause of muscle aches can be found which is frustrating but common. Physical therapy evaluation can be useful in some of those... Read more »

Muscle Aching and HIV

Dear Doc. Bob,Im writing to you from Italy (so, please, excuse me if my Englishs not always correct). I see youve got an Italian surname any parents around here (I live in Milan)?Ill explain my problem: due to an incredible amount of stress, which...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Buon Giorno Amico!My roots are a bit further south than Milan. We are Neapolitans. (We have better pizza, but you have better shopping!)Regarding your questions:1.Protected oral sex poses no risk for HIV transmission.2.Your calf muscle pain is not... Read more »

Hepatitis B & Muscle ache

I have chronic hepatitis B infection. Occasionally I experience muscle ache in by legs. Is muscle ache one of the symptoms of hepatitis B. I was tested negative for HIV-1 after 7 months and negative for HIV-2 after 9-week period. I did not...
Michael Fried, M.D.

Response from Michael Fried, M.D.

University of North Carolina at Chapel Hill
...Chronic hepatitis B can have very non-specific symptoms such as fatigue, body and muscle aches, or no symptoms at all. You should have your HBV infection fully evaluated to see if therapy is indicated for you. If you are Read more »

Muscle aches - HIV induced???

Upon further research I think your answer was not entirely correct. It seems HIV itself can cause Myopathy and Myalgia with elevated creatine kinase.http://www.emedicine.com/med/topic86.htm"Peripheral neuropathies are common in patients infected...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...include mild to moderate muscle tenderness, weakness in the proximal muscles (those closest to the body, i.e. upper arms and legs) a normal sensory exam and normal reflexes. An EMG (electromyelogram) is diagnostic. In general, I do not go into... Read more »
Articles
Project Inform

Tesamorelin and Excess Deep Belly Fat

...your doctor. The symptoms of lipodystrophy can vary from person to person. Some have fat loss, usually in the face, arms or legs ( lipoatrophy ). Others have fat gain, particularly on the neck or around the breasts or abdomen ( lipohypertrophy... Read more »
Test Positive Aware Network

Aptivus

...should be discontinued. Stop using Aptivus if rash appears with joint pain or stiffness, throat tightness, generalized itching, muscle aches, fever, redness, blisters, or peeling of the skin, and call your health care provider right away. Other... Read more »
AIDS InfoNet

Peripheral Neuropathy

...Bottom Line Peripheral neuropathy is a disease of the nervous system. It causes strange sensations, especially in the feet, legs, and fingers, and can cause pain. The pain might be mild, or so severe that it prevents someone from walking. Tell... Read more »
The Body

What Are the Symptoms of HIV and AIDS?

... When it comes to the symptoms of HIV/AIDS, there are three major points to keep in mind: There's a big difference between the symptoms of HIV and the symptoms of Read more »
Connect With Others

MC...a word about my symptoms

Posted by Anonymous, 3 Replies
...tongue. He believes it is stress-related. I thought it was great news until I read on the web that throat infection was a symptom of HIV. It started all over again. For a total of ten weeks I was obsessed with this illness. I wasnt sure if I... Read more »

HIV Symtptoms

Posted by Anonymous, 4 Replies
...adict? After that incident, in a week time or 10 days time I was having mild fever, following the fever in week 2 I was having muscle aches. One day both my hands were on pain n when touched it was hot. After that, incident I normally get light... Read more »

? for anon one

Posted by mistake1, 2 Replies
...like it was just moving through my body from my penis to my groin to my inner legs to my head..... i got fatigue feeling then muscle aches and thrush,,, then a fever and head cold in week 6 and sore throat stomach cramps ... and itchey skin looks... Read more »

Muscles Aches

Posted by Anonymous, 1 Reply
...reaching above the shoulders." I am so freaked out. I have such muscles aches in these two areas. How common is it to have muscle aches in these areas and not be infected with hiv? I have never experienced anything like this before. If my lymph... Read more »